Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Dizziness due to cough. MRI shows 2 brain nerves pressing while coughing. What to do ?

Hi, My father is 63 years old. He is getting a cough and due to the cough he if having diziness( going unconscious for few seconds). He has visited Neurologist and was told looking at the mri that two nerves in the brain are getting pressed when he coughs and that is blocking the blood flow . So he was prescribed with Blood thinners. It was fine for few months. He got back the cough and seem to be having same symptom. On the advice of the doctor he got is heart, cholestrol checked. Everything seem to be normal. Neurologist has asked to touchbase with ENT . But ENT doctor has told that since the diziness is coming due to cough it is nothing related to ear. Is there anything you can advice.
Asked On : Sat, 2 Feb 2013
Answers:  2 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
ENT Specialist 's  Response
Aug 2013
hello and welcome to HCM,

As your ENT has mentioned that the dizziness comes because of cough, it is basically a neural problem. Nevertheless, the ENT can do a full work up including audiology and CT of the temporal bone to rule out any ENT cause of the giddiness.
Once that is done then he can also advice you on the vestibular rehabilitation measures and also the proper dosage of the anti vertigo drugs as an ENT is most familiar with them.
Furthermore since the cough causes giddiness, then the ENT can investigate for the cause of cough and probably get a cure for both the cough and giddiness!!

take care and get back to me if possible

Dr Sriram Nathan
Answered: Thu, 22 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor